Thursday, December 15, 2005

Things Are Rolling Along

Okay, this may be a bit maniacal today, but I feel maniacal today. I decided last night to try taking an additional 20 mg of the Prednisone around 7:00 PM to try and stave off any fever. Apparently it worked. I also decided to sleep on the downstairs couch because frankly having Mike help me down the steps when I am that sick is almost a parody.

Anyway, I fell asleep at around 11:30 and woke again at 3:00 AM (the magic number), not from a temp, but from pain. So I got up, took a pain pill, some Tylenol and decided I would stay up and that way no temp would wake me up. Well, around 7:00 AM, I got tired, but then Elena and Mike were up and about and Elena had the bus at 8:15, so I stayed up. Got dressed, did the whole thing. Then I thought, well, my new script is at the pharmacy, I've been up a while, took all my meds and am feeling okay, I'll drive. "I know, I know, no lectures". I drove. I stopped by the post office to mail something too. They hadn't seen me in a while, chatted, and then my mail lady came up front saw me and started yelling at me for being out, etc. She told me to go home and she would bring my mail to the door, Red faced I left for the pharmacy. I picked up the new chemo stuff, Imuran. The side effects are creepy, blood clot disorders, etc. No to mention nausea, vomiting, but hey, what's another symptom. I talked to the pharmacist about it and he didn't think I would have any problems considering all the other crap I'm on, so.....I then remembered to ask about thrush. This could be TMI, but the steroids and the chemo stuff gave me thrush last time and I have it again. My lips look like Angelina Jolie's, maybe thinner. The problem is that everything tastes too spicy, burns my mouth, tastes like shit, etc. I don't want to take the pill form of Nystatin for this cause it sucked last time, I need the rinse, but it is Rx only, so now I have to wait.

I get home and the phone is ringing. The nurse is coming out tomorrow to start the whole IV thing. Don't know what time, she'll call tonight. All I know is a van comes first and drops off the stuff. The nurse inserts a pic line in my hand (has to be the arm, my hands hurt too much) and starts the hour long Solu-Medrol Drip (Lori-1,000 mg in one hour of the Prednisone). She then closes it off, but leaves it in and Saturday and Sunday, Mike and I set up the IV. Sunday she comes back, removes the pic line and Monday, voila-will I be better?????????????????? My mother insists on being with me tomorrow for the IV, which is fine, although I've had this medication before.

Stay tuned for this one, it's all happening so fast and the actuality of me actually leaving my house today for 20 minutes has me feeling so rebellious. I shouldn't have gone out though cause it literally took about an hour and a half for my ass cheeks to thaw out. I had on a winter coat, hat and gloves, but somehow my ass froze.

Anyway, one more day of perhaps the intense pain and then maybe tomorrow it'll be somewhat gone, although the IV line in for three days sucks, but good with the bad or vice versa.

Anyway, I should try to nap at least an hour before Elena gets home so I don't pass out or really weird her out.

Just wanted to update you-I did crochet an hour yesterday, so it was 6 ten minute intervals-it counts!

11 comments:

Kathy said...

Oh Deneen, ass cheeks (and thighs) seem to take FOREVER to thaw. I hope your IV goes well and you get some relief soon. I'm here if you need me. {{gentle hugs}}

Kari said...

ooo frozen asschecks are the worst!
hope that stuff all work.

ThreeOliveMartini said...

oo you need botty warmers in your car .. i have them and dont know how i lived this long with out !!

Wendy said...

I am actually glad you got out and about. That is a good sign you are feeling a bit better. You can get genetian violet from the pharmacist without a prescription. It is a dye that will turn your mouth/lips purple. You do the swish and spit type thing, don't swallow. I have used it before when Madeleine got thrush while breastfeeding. Hey, if it is safe enough for babies, you should be okay.

MrsFife said...

Sending you warm and gentle hugs. I am thinking of you and hoping strenuously that you will get better soon.

Amy (yarnaholic) said...

Deneen, I'm glad to hear you were up and about a little bit, but sorry to hear about the thrush. I was a La Leche League Leader until several years ago, so I have lots of tips about some natural, non-drug ways to manage thrush. (Although you may still want the meds, too.) Gentian violet is good.

Some other tips: lots of yogurt with active cultures, reduce the amount of sugar in your diet as much as possible. Yeast (thrush) thrives on sugar. If you deprive it of sugar, it will die off faster. The active yogurt cultures reintroduce good bacteria into your system that eat the yeastie-beasties!

Hope you continue feeling better, and that the thrush goes away real soon.

Sedie said...

Oh Deneen, you are such a trooper! Got out there and froze your ass!!!!! I wish you the very best with all of this. Here's to you being up and about in no time. . . :)

Jessica said...

Glad to hear you're improving, even if just a smidge. And fabulous that the nurse is coming by so quickly! You are well on your way to recovery!

Alisha said...

Hi Deneen I don't read blogs much so I had no idea you were ill. I'm so sorry. I wish i had better words but you're in my thoughts : )I was never upset with you.

mommiechickie said...

" I had on a winter coat, hat and gloves, but somehow my ass froze." dear i hate to break it to ya, but ya gotta wear pants with the gloves, hat and coat, or your ass is always gonna freeze :P Glad to see you felt good enough to feel rebellious :)

Sara said...

ok. part of me wants to lecture you for not taking it easy. But I can imagine you were a little stir crazy :-)Mommiechickie is right. At our age, we really should be wearing pants in public. J/K Actually, I've been known to wear flannel jammy pants while out and about. Surprisingly warm. At least for Alabama temps.

There was an error in this gadget